Alert archive / Indiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 95, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 8, 2016, 5:53 PM EDT for Lawrence County, Martin County, Indiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2016, 5:53 PM EDT (21:53 UTC)
- Expired
- Jul 8, 2016, 6:28 PM EDT
- In force
- 35 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Lawrence County, IN, Martin County, IN
The radar
The Evansville,IN radar (KVWX), 100 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.9 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1584 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
768
WUUS53 KIND 082153
SVRIND
INC093-101-082245-
/O.NEW.KIND.SV.W.0095.160708T2153Z-160708T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
553 PM EDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MARTIN COUNTY IN SOUTHWESTERN INDIANA...
SOUTHWESTERN LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 645 PM EDT
* AT 553 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
SHOALS...OR 19 MILES WEST OF BEDFORD...MOVING SOUTHEAST AT 30 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
SHOALS...MITCHELL...HURON...ROLAND...BURNS CITY...INDIAN SPRINGS...
WILLIAMS AND LACY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3875 8692 3881 8692 3882 8690 3887 8690
3888 8689 3873 8642 3869 8645 3869 8668
3856 8668
TIME...MOT...LOC 2153Z 301DEG 26KT 3878 8684
HAIL...1.50IN
WIND...<50MPH
$$
KOCH2 follow-up statements
456
WWUS53 KIND 082208
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
608 PM EDT FRI JUL 8 2016
INC093-101-082245-
/O.CON.KIND.SV.W.0095.000000T0000Z-160708T2245Z/
MARTIN IN-LAWRENCE IN-
608 PM EDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR CENTRAL MARTIN AND SOUTHWESTERN LAWRENCE COUNTIES...
AT 608 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SHOALS...OR 15
MILES SOUTHWEST OF BEDFORD...MOVING SOUTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
SHOALS...MITCHELL...HURON AND ROLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3874 8689 3875 8678 3877 8675 3877 8672
3881 8669 3873 8642 3869 8645 3869 8668
3856 8668
TIME...MOT...LOC 2208Z 300DEG 23KT 3873 8674
HAIL...1.00IN
WIND...<50MPH
$$
KOCH985
WWUS53 KIND 082228
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
628 PM EDT FRI JUL 8 2016
INC093-101-082238-
/O.CAN.KIND.SV.W.0095.000000T0000Z-160708T2245Z/
MARTIN IN-LAWRENCE IN-
628 PM EDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARTIN AND
SOUTHWESTERN LAWRENCE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS
BEEN CANCELLED.
LAT...LON 3874 8689 3875 8678 3877 8675 3877 8672
3881 8669 3873 8642 3869 8645 3869 8668
3856 8668
TIME...MOT...LOC 2227Z 301DEG 26KT 3866 8658
$$
KOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 4:40 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 8, 4:40 PM EDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 440 PM EDT FRI JUL 8 2016 .UPDATE... The Aviation Section has been updated below. && .SYNOPSIS... Issued at 151 PM EDT Fri Jul 8 2016 A quick moving cold front will sweep across Indiana late this afternoon and evening...bringing chances for more showers and storms. However...by late tonight cooler and less humid air...associated with High pressure over the upper midwest...will push into the state. The High is expected to linger across Indiana and the Ohio Valley through the weekend...providing pleasant temperatures along with dry weather. Another Frontal system is expected to arrive near the middle of the next work week and storm chances will return. && .NEAR TERM /Tonight/... Issued at 151 PM EDT Fri Jul 8 2016 Surface analysis early this afternoon shows low pressure in place across the Great Lakes with a trough of low pressure stretching southwest across eastern illinois. Some TSRA were developing along a boundary across Lake Michigan. It is along and ahead this boundary within the trough that we will watch for convective development late this afternoon and evening. Meanwhile...much of central Indiana remained in the very warm and humid air mass with dew point temps in the lower 70s. Some convection was continuing across the southern parts of central Indiana. Main forecast challenge tonight will be early precip chcs. Daytime heating in combination with the approaching trough should result in additional development late this afternoon. Given the recent radar trends...rapid refresh seems a bit overdone...but as far as timing is concerned...it clears the trough east of central Indiana by 00z. Daytime heating will be on the down swing at that time...and mid level drying is expected to surge into the area in the wake of the trough. Thus will try to trend toward a dry forecast for tonight...but may need to keep some low chc pops for the far eastern areas from 00z-02z. Cold air advection take shape tonight with drier air arriving and dew point temps in the lower 60s. Will trend lows at or below a blend. && .SHORT TERM /Saturday through Monday/... Issued at 151 PM EDT Fri Jul 8 2016 Quiet weather is expected through this period as the GFS and NAm both suggest ridging building aloft over the Great lakes and Ohio valley. Mid level show dry air and weak subsidence. Forecast soundings through the period also denote a dry column...with attainable convective temperatures each day...but with capping in the mid levels. Thus just some flat topped fair weather CU is expected each day as surface high pressure from Canada settle across the region. Partly cloudy days and mostly clear nights will be the way to go. 850mb temps are expected to fall to near 14-16c through the period...as mainly northerly flow persists. MAVMOS suggests rather light winds at night. This along with clear skies should provide cool cooling conditions. Thus will stick close to a blend on highs and trend lows at or cooler than a blend. && .LONG TERM /Monday Night through Thursday Night/... Issued at 208 PM EDT Fri Jul 8 2016 Shower and thunderstorm chances will increase on Monday night as a warm front approaches from the southwest. This front is in association with a low pressure system tracking across Canada. This system will be responsible for unsettled weather through the long term period as it tracks eastward. As a result, latest Superblend initialization continues to trend toward a wet forecast. Temperatures through the period will be above normal with highs in the upper 80s to low 90s and overnight lows in the upper 60s to low 70s. Trended slightly warmer for the second half of the period due to the southwesterly flow at the surface. && .AVIATION /Discussion for the 08/2100Z TAF Issuance/... Issued at 440 PM EDT Fri Jul 8 2016 Widely scattered convection continues to move through the southern portions of central Indiana this afternoon due to a cold frontal passage. May see a shower or TSRA over KHUF or KBMG in the next hour. TAF sites are dry at this time, and do not expect much in the way of further development over them this afternoon, but can't completely rule it out with the dry air still back in Illinois. VFR should prevail through the end of the TAF period as high pressure strengthens over the region tonight. Winds will be westerly at 5 to 12 kts, increasing to 10 to 14 kts tomorrow morning. && .IND Watches/Warnings/Advisories...NONE. && SYNOPSIS...PUMA NEAR TERM...PUMA SHORT TERM...PUMA LONG TERM....TDUD AVIATION...TDUD/CP
Hazardous weather outlook, Jul 8, 4:43 PM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 443 PM EDT FRI JUL 8 2016 INZ021-028>031-035>049-051>057-060>065-067>072-091000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 443 PM EDT FRI JUL 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THUNDERSTORMS ARE POSSIBLE...AND A FEW COULD BE SEVERE. HAZARDS: DAMAGING WINDS...HEAVY RAINFALL...LARGE HAIL AND LIGHTNING....HEAT INDEX VALUES MID TO UPPER 90S. TIMING: THUNDERSTORMS THROUGH 9 PM. HEAT INDEX VALUES THROUGH 6 PM. DISCUSSION: A COLD FRONT WILL DROP SOUTHEAST ACROSS CENTRAL INDIANA LATE THIS AFTERNOON AND EVENING. THE FRONT WILL INTERACT WITH WARM...HUMID AND UNSTABLE AIR TO TIGGER ISOLATED TO SCATTERED THUNDERSTORMS. A FEW OF THE STORMS COULD BE SEVERE. HEAT INDEX VALUES WILL BE IN THE MID AND UPPER 90S AHEAD OF THE FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE THROUGH MUCH OF NEXT WEEK OVER ALL OR PARTS OF CENTRAL INDIANA. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME...BUT HEAVY RAINFALL AND LIGHTNING ARE THREATS FROM ANY THUNDERSTORM. DISCUSSION: A FRONTAL SYSTEM WILL BRING A RETURN OF THUNDERSTORM CHANCES NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, Jul 8, 12:42 PM EDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1242 PM EDT FRI JUL 8 2016
INZ061-069-070-081730-
LAWRENCE IN-MARTIN IN-GREENE IN-
1242 PM EDT FRI JUL 8 2016
...SPECIAL WEATHER STATEMENT...
AT 1241 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTH OF SHOALS...OR 18 MILES WEST OF BEDFORD...MOVING EAST AT
25 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BEDFORD...MITCHELL...OOLITIC...CRANE...BARTLETTSVILLE...WILLIAMS...
HELTONVILLE...BURNS CITY...TUNNELTON...AVOCA...INDIAN SPRINGS...
OWENSBURG AND SILVERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
WHEN THUNDER ROARS...GO INDOORS!
&&
LAT...LON 3881 8692 3882 8690 3890 8690 3890 8695
3891 8695 3899 8648 3899 8638 3874 8634
3874 8692
TIME...MOT...LOC 1641Z 263DEG 22KT 3884 8684
PUMASpecial weather statement, Jul 8, 5:40 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
540 PM EDT FRI JUL 8 2016
INZ061-068>070-082230-
DAVIESS IN-LAWRENCE IN-MARTIN IN-GREENE IN-
540 PM EDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREENE...NORTHERN
MARTIN...NORTHEASTERN DAVIESS AND WESTERN LAWRENCE COUNTIES UNTIL 630
PM EDT...
AT 539 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES NORTHWEST OF SHOALS...OR 22 MILES WEST OF BEDFORD...MOVING EAST
AT 35 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BEDFORD...MITCHELL...ODON...OOLITIC...CRANE...HURON...WILLIAMS...
BURNS CITY...AVOCA...INDIAN SPRINGS...OWENSBURG AND SILVERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN INDIANAPOLIS.
&&
LAT...LON 3875 8702 3893 8700 3894 8646 3869 8649
3869 8659
TIME...MOT...LOC 2139Z 274DEG 30KT 3884 8691
KOCHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 10:33 AM EDT | Special Weather Statement | IND | Brown, Monroe | 42 min |
| Jul 8, 11:40 AM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Jennings | 35 min |
| Jul 8, 12:42 PM EDT | Special Weather Statement | IND | Lawrence | 48 min |
| Jul 8, 5:40 PM EDT | Special Weather Statement | IND | Lawrence | 50 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.